Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)
I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
@amberpep have you looked at GoodRx? Not sure where you live but without insurance generic Wellbutrin, even the XL is under $30 and the generic Effexor is under &15 . You might want to check on there and shop around. Good luck!
Go to the emergency room at a hospital close to you. You should only be withdrawing under supervision of your physician or pharmacist. They will be able to help you.
How long were you on Celexa before it stopped working? I have been taking it (Citalopram) 6 years now, and since withdrawing from a year on Tramadol after surgery, it doesn't seem to be working as well as it did. I have been having periodic anxiety attacks in the morning. At first I just thought they were from withdrawal, but they are continuing. So, I'm wondering if the Tramadol messed with the effectiveness of the Citalopram. I'll talk with my doctor, but I want to do a little research first. I have really liked taking the Citalopram as it changed my life for the better.
@jitegemea I am 3 weeks totally off venlafaxine after weaning off for a month. I too had bad dizziness, uncontrollable crying, slow cognitive processes, etc. Its horrible. The last 2 days have been my best so far. Not much dizziness but still extremely emotional & still times of confusion. However, I have not had any hallucinations which sounds pretty scary. I’d probably head to the emergency room if it happened to me. My doctor gave me a 10 day supply of Ativan to help with the withdrawals but I only use it if I’m having a very bad day. It does help a lot.
@amberpep I have heard that some drug companies will help with people who truly cannot afford the medications. You should ask your pharmacist about that. Obviously you need to supply income information, etc., but it would worth it if it means the difference in being able to get the drugs you need or not.
I have been tapering off venlafaxine. I am at less then half my original dose and am taking Prozac at the same time. I feel great ! I’m happy. I have tried and failed to quit before, so am happy. Prozac will work and be less expensive for me.
Please let us know how you are doing today. I'm concerned about you. Thanks,
Oh wow. Not sure who this was for but I thank you so much for your information. II think I already posted this question but do you know how long it takes the body to purge this drug from the body??
Hi Jen. RE: Effexor/Venaflaxine:
You have been helpful. I gained upwards 35 lbs and very quickly as well. My BP increased putting me in the HBP range- a first for me, I've always been 110-112/60-65. Now am at 120-122/ 70+. Am a 'clean' cook and eat pretty healthy. From my research I learned that significant weight gain in a rather short time frame is common, and BP increases. I only researched scientific, reliable sources (and a lot of my information came from the drug manufacturer site itself). The worst thing I learned is that these symptoms do NOT go away as long as one is taking this medication. And is certainly the case for me. I reduced my intake on my own and am hoping I am off the drug as of today (first day with no Venaflaxine). To clarify the comparison to heroine, I am the one who posted and hope I did not confuse anyone, from my research EFFEXOR (venaflaxine hcl er) IS THE HARDEST TO WITHDRAW FROM IN ITS CLASS, AND, IN ITS CLASS IS COMPARED TO HEROINE ADDICTION DUE TO ITS DIFFICULTY IN WITHDRAWING FROM. Yes, that scared the mess out of me and is exactly why I am getting off of it and will never, ever take this particular drug again, ever. I will continue to search for an alternative. Thank you also for your input re: Cymbalta.
I agree with amberpe, the Good Rx may be of help.
I got this for you off of the NAMI site- Effexor Fact Sheet (www.namihelps.org). It is at the very bottom of the page. I hope you are able to get some help. I get it, also am in the same boat as you. Please follow-up and let us know if you have been able to get some help and if any of these suggestions has helped you. Good luck.
or low-cost medications provided by pharmaceutical companies
Some pharmaceutical companies offer medication assistance programs to low-income
individuals and families. These programs typically require a doctor’s consent and proof
of financial status. They may also require that you have either no health insurance, or no
prescription drug benefit through your health insurance. Please contact the
pharmaceutical company directly for specific eligibility requirements and application
Effexor Rx Assistance Program: 1- 800-568-9938